Sign in to follow this  
Followers 0

Latuda and Insomnia

12 posts in this topic

Posted · Report post

Hey all, after gaining 50 pounds and developing pre-diabetes my pdoc has decided to switch me from zyprexa to latuda. Does anyone know if the insomnia associated with latuda is from withdrawal of more sedating antipsychotics, or if it is from the latuda itself? I am a little nervous about starting it, because I just went through a six month long hell where I only slept 3 hours a night, if that. 

Share this post


Link to post
Share on other sites

Posted · Report post

i switched from zyprexa to latuda and i had a lot of trouble sleeping. i'm not sure whether it was the latuda itself or the withdrawal from zyprexa, but my pdoc added in some temazepam and i've been sleeping well since.

Share this post


Link to post
Share on other sites

Posted · Report post

i switched from zyprexa to latuda and i had a lot of trouble sleeping. i'm not sure whether it was the latuda itself or the withdrawal from zyprexa, but my pdoc added in some temazepam and i've been sleeping well since.

I did benzo withdrawal once, years ago. I really would like to never go through that ever again. 

Share this post


Link to post
Share on other sites

Posted · Report post

I'd take bets on the sleep problems being the zyprexa withdrawal rather than a side effect of Latuda. Could you taper rather than do a wholesale swap? Tapering might make it a lot easier on you and you'd be able to do it at a rate that gives you the least side effects. Also, if you're fairly stable at this point then changing meds should be easier than having to swap meds when you're symptomatic.

 

Trazodone is sometimes given to aid with sleep. It's different than most of the other sleep aids in that it is an antidepressant. Something like that might be an option if you want to stay away from the other sleep meds. 

Share this post


Link to post
Share on other sites

Posted · Report post

Ask yournpdoc aboutnRozerem. It gave me my life back because I was finally able to sleep (along with trazadone) after going off seroquel. Now that I am back on seroquel I still take it but no more trazadone.

Share this post


Link to post
Share on other sites

Posted · Report post

Welp, its 3:30 in the morning. I didn't fall asleep until ~12:00 and I am wide awake. I really don't have much choice here, either I make the switch and deal with insomnia for god knows how long or I die in my 40s. Schizoaffective disorder is a bitch. 

Share this post


Link to post
Share on other sites

Posted · Report post

Hmm, latuda knocked my a** out for about 2 weeks until I adjusted to it. I'm on a lower dose (20mgs). At 40, it made me nuts (or more nuts). How much are you taking?

Share this post


Link to post
Share on other sites

Posted · Report post

I am taking 80mg I thought it was weird that I was starting on a large dose, but I assume my Pdoc knows what he is doing. Hopefully that isn't a bad assumption. 

Share this post


Link to post
Share on other sites

Posted · Report post

Could be a lot of other factors, how's your caffeine intake?  Exercising at night can also keep you awake.  I had a go with latuda and lost over 40 lbs.  The negatives were not from being able to sleep I slept fine.  I was on 80mg but also experimented with 40mg.  Latuda has to be taken with 350 cals food.  I am going back on it.  Because I gained much weight being on risperdal and am afraid of diabetes.  When are they going to make a drug that works?  As in no side effects.  They get billions of dollars you'd think they could fund such a med.  Latuda can have dreadful side effects.  Like depression, and suicidal ideation.  But hey if you can look past that its a good med.  I always took mine early am and went back to sleep to avoid side effects.  It worked well during the day.  Good luck

Share this post


Link to post
Share on other sites

Posted · Report post

I don't think it's that your pdoc doesn't know what he's doing, it's more like no one here knows what they're doing. Picking a med and picking a dosage is sort of a crapshoot for a while. My pdoc will err on the low dosage side; maybe yours starts out high and goes down if necessary. All's I know is I would have screwed myself through the floor on 80mgs. 20 is very helpful to me (although not perfect). At 40 I was screaming at my family and shaking because I was so shook up.

Share this post


Link to post
Share on other sites

Posted · Report post

I've tried Latuda twice.  In both cases I had to stick with 40mg because the insomnia was intolerable (I fell asleep easily enough, but woke many times during the night).  Unfortunately, 40mg still left me with minor sleep disruptions and even after months of hoping my sleep was never very restorative.  In addition, it wasn't completely enough to cover my symptoms.  Come to think of it, even 80mg didn't seem to really do much for my depression, but it contained my rage and mania.  

 

I'm glad that it's available for those who will find it helpful, though.  I hope that your experience is different than mine.

Share this post


Link to post
Share on other sites

Posted · Report post

I cant tell you if its the zyprexa but i do know latuda disrupted my sleep for 3 weeks or a month and i started out at 20mgs then up to 40mgs. I have no sleep issues now though

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0